MAUDE Adverse Event Report: ZYNO MEDICAL, LLC ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP; IV ADMINISTRATION SET

ZYNO MEDICAL, LLC ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP; IV ADMINISTRATION SET
Model Number A2-80071-DF
Medical Device Problem Codes Fluid/Blood Leak (1250); Leak/Splash (1354); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zyno medical is waiting for the arrival of the affected device.
 
Event or Problem Description
Zyno medical was notified of a filter leaking issue on (b)(6) 2018 from the distributor.The user's description of the incident was forwarded to zyno medical and is as follows: "patient's dose of etoposide had completed.I was gently holding the tubing and rolling the roller clamp closed when the tubing came apart at the top of the inline filter.Approximately 10ml of chemo was wasted on the recliner.I immediately clamped off the chemo and promptly cleaned the chemo off the chair using bleach wipes.Chemotherapy made contact with the recliner only.A small amount of chemo fell on a patient recliner, but none got on the patient or staff".The drug being infused was etoposide.No patient injury or harm occurred for this case.The date of the event is (b)(6) 2018.The contract manufacture of the affected set is becton, dickinson and company.
 
Event or Problem Description
This is a follow-up for the initially filed mdr (3006575795-2018-00047).
 
Additional Manufacturer Narrative
The customer stated on (b)(6) 2018 that the affected device was not saved.No evaluation was conducted as the device was not sent in for evaluation.The reported leaking issue was not confirmed.
 
Additional Manufacturer Narrative
The reported filter separation issue was confirmed.As part of the (b)(4), the complaint was reported to the contract manufacturer becton, dickinson and company on 09/26/2018.On 03/15/2019, zyno medical received the evaluation report from the contract manufacturer.Although the affected administration set was not returned from the initial reporter, seven units from the same lot regarding separation issues were inspected by the contract manufacturer and the failure mode reported was confirmed."during the analysis it was identified that the tubing was expanded but no trace of solvent was observed." the root cause was identified as the following: "it was determined that the most likely root cause for the separation of tubing from filter was a failure on follow the established assembly process since the operator skipped the insertion of the tubing in the solvent dispenser.In addition, as potential root cause it was also possible that the solvent dispenser did not work as intended and no solvent was supplied." the immediate actions were completed on 11/09/2018."personnel was notified of these complaint reports and additionally, the personnel was trained in a quality alert that reinforces the personnel to follow the correct assembly sequence and to verify that the solvent levels in the dispenser are under acceptable conditions." the corrective and preventive actions were completed on 03/26/2019.The document "(b)(4)" has been updated to require a qn generation anytime a blue alert is reported.(a blue alert is initiated when a solvent dispenser is identified as faulty due to partial or no coating of solvent on the tubing inserted into the equipment).This update can aid in the monitoring of failures in solvent dispensers and can also contain manufactured product that could be non-conforming.The effectiveness check of (b)(4) was performed and passed on 02/19/2019.
 
Event or Problem Description
This is a second follow-up for the initially filed mdr (3006575795-2018-00047).

Brand Name
ZYNO MEDICAL ADMINISTRATION SET FOR Z-800 INFUSION PUMP
Common Device Name
IV ADMINISTRATION SET
Manufacturer (Section D)
ZYNO MEDICAL, LLC
177 pine street
natick MA 01760
MDR Report Key7562524
Report Number3006575795-2018-00047
Device Sequence Number2029487
Product Code FPA
UDI-Device Identifier00814371020075
UDI-Public00814371020075
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K132841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2019
Device Model NumberA2-80071-DF
Device Lot Number16076595
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer07/03/2018
03/15/2019
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date07/11/2018
04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1